BRVO eyelea bubbles

I have BRVO, and have had 7 injections. 4 with Avastin, 3 Eyelea. The last two Eyelea injections I've had bubbles in my vision for a long time after the shot. This time, I have an injection 6 weeks ago, and if I look down for a long time, like cleaning under the bed, when I get up, this bubble pops into my vision. It looks like a rubber washer, thick black ring with a white interior. It is about the size of the Capital O in the bold headline on this post. Will be mentioning it to my retinal specialist on Tuesday, but wondering if anyone else has this. Usually the bubbles have been gone after a couple days.

Last edited by

9 Replies

oldestnewest
  • Hi, sounds like a floater, possibly what is known as a Weiss ring. Intra vit injections will cause some movement of the jelly, this can cause the floaters. The fact it isn't there all the time makes it more floater like.

  • Have had this since the first Eyelea injection. It has now split into several smaller floaters that look like storm flies. Very confusing sometimes. Had Lucentis injections for wet amd in my right eye but never had these floaters. I have talked to others who have floaters after Eyelea injections so maybe it is something in the formulation of Eyelea that has this effect. Having said all that Eyelea has stopped the bleed but the vision in my left eye is badly compromised unlike the result for my Lucentis treated right eye. Thankfully i still have some sight still!

  • Hi enopmar , I had this a few times with Lucentis. Either the shiny black polo mints or just blobs. They bobbed about at the bottom of my vision as I moved my head etc but didn't last more than a couple of days. I was told by Dr it's the inj fluid. They were v different to my other floaters which for me are more stringy or bitty and slide across vision and have persisted (had a few pre inj anyway).

    I wouldn't worry but do ask your clinic why yours are lasting so long.

    Best wishes.

    Ps I now have a steroid implant for brvo and that has given me a small black rod that bobs about at the top of my vision. I'm assuming it will get smaller as the implant dissolves lol.

  • Your experience with the implant is interesting. It is at the top of your field of vision because the pellet is at the bottom of your eye. The bubbles appear at the bottom because they are at the top of the eye!

    They appear this way because they are behind the lens. 😄

  • Everyone is so helpful, you guys are amazing!

  • Hi Enopmar,

    The other posters have given you some suggestions as to their experiences which all look very sound.

    At the Macular Society we have a factsheet about 'retinal Vein Occlusion'. If you would like one either email us on help@macularsociety.org or call our helpline 0300 30 30 111 (9.00am to 5.00pm Monday to Friday).

    Best wishes

    Macular Society

  • Thanks everyone! I have gotten the big bubbles that dissipate with all the eyelea injections, it's this ring that doesn't go away. We are driving to the retinal specialist now for anther injection, i will be telling him.

  • So I did mention the ring to my doctor. He said that the syringe is coated with silicone and sometimes a piece of that can come off. Other than that he did not see anything in there, and after this latest injection two days ago the large bubbles are almost all gone (just one small one this morning). Will definitely note if the "ring" comes back.

  • I'm presently dealing with the same issue eight days after my last Avastin injection.

You may also like...